Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

BRAF Inhibitor–Associated Granulomatous Dermatitis

A Report of 3 Cases

Hui Ong, Eugene Liat MBChB*; Sinha, Rishika MBChB; Jmor, Shilan MBChB; Fearfield, Louise MBBS, MA (Oxon), DM, FRCP§

The American Journal of Dermatopathology: March 2019 - Volume 41 - Issue 3 - p 214–217
doi: 10.1097/DAD.0000000000001276
Brief Report
Buy

Abstract: Cutaneous toxicities associated with BRAF inhibitor treatment in patients with metastatic melanoma have been well described. We present a rare association of granulomatous dermatitis in association with the BRAF inhibitor vemurafenib. Three patients with metastatic melanoma all presented with asymptomatic papular eruptions 8–21 months into vemurafenib therapy. Skin biopsies confirmed the diagnosis of granulomatous dermatitis. Other causes of granulomatous dermatitis including infectious agents and sarcoid were excluded. Treatment with potent topical and oral steroids improved the eruptions, but only after the cessation of vemurafenib did all 3 cases of granulomatous dermatitis completely resolve within 2 weeks. It is important to recognize that this association, unlike most other BRAF inhibitor–related skin toxicities, can occur many months after commencement of therapy and that vemurafenib treatment can be continued without clinically significant adverse effects.

*Dermatology Department, Chelsea Westminster Hospital, London, United Kingdom;

Dermatology Department, West Middlesex University Hospital, Middlesex, United Kingdom;

Oncology Department, University College Hospital London, London, United Kingdom; and

§Dermatology Department, Chelsea and Westminster, London, United Kingdom.

Correspondence: Shilan Jmor, MBChB, Oncology Department, University College Hospital London, 235 Euston Road, London NW1 2BU (e-mail: shilanjmor@nhs.net).

The authors declare no conflicts of interest.

Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.